It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Doxycycline

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-20-2004, 10:40 AM   #1
    triggert
    Senior Member
     
    triggert's Avatar
     
    Join Date: Dec 2003
    Posts: 122
    triggert HB User
    Doxycycline

    Anyone had any success with Doxycycline? Or know of anyone that has?

    Trigg

     
    Sponsors Lightbulb
       
    Old 03-21-2004, 08:17 PM   #2
    ShowGal
    Junior Member
     
    ShowGal's Avatar
     
    Join Date: Jun 2001
    Posts: 12
    ShowGal HB User
    Re: Doxycycline

    My derm put me on Doxycycline and Avita, and I've been almost completely clear since the first week. I take 100M twice a day and use Avita at night. He also wanted me to use Clindamycin Phosphate Lotion in the mornings, but I tried that the second week and after two days it gave me a HORRIBLE rash like outbreak of tiny pimples, so I stopped using it since I was clearing nicely without it. I'm now on my fourth week and so far everything is going really well. There seems to be a high opposition to antibiotics/oral meds on this board, but it was the one thing I hadn't tried, and I figured it can't be any worse than some of the stuff that gets put in our food these days!

     
    Old 03-21-2004, 08:45 PM   #3
    triggert
    Senior Member
     
    triggert's Avatar
     
    Join Date: Dec 2003
    Posts: 122
    triggert HB User
    Re: Doxycycline

    What is Avita? I'm assuming its some kind of Topical solution. I used Plexion for a while cause I have dry skin sometimes and it helps cure that. Now I'm just on Doxycycline with no topical (keeps my face from getting red). I've tried everything else Terta, Mino, Bactrum, and Accutane. Nothing worked. Accutane made my hair fall out after only 21 days! Oh well, this stuff seems to be doing alright so far. What active pimples I did have are drying up fast. Hope it works!

    Trigg

    btw, did you have an initial break-out with doxycycline? and whats so bad about the oral antibiotics?

    Last edited by triggert; 03-22-2004 at 12:20 AM.

     
    Old 03-23-2004, 06:09 AM   #4
    ShowGal
    Junior Member
     
    ShowGal's Avatar
     
    Join Date: Jun 2001
    Posts: 12
    ShowGal HB User
    Re: Doxycycline

    You're right. Avita is just a lower strength of a topical like Retin-A. I don't think there was any initial breakout because I'm positive when I did breakout it was the Clindamycin that caused it.

    I've read posts that people have broke out worse after they stop antibiotics. Let's hope that doesn't happen to us!

     
    Old 03-23-2004, 08:49 AM   #5
    mbdsmith
    Newbie
    (female)
     
    mbdsmith's Avatar
     
    Join Date: Mar 2004
    Posts: 5
    mbdsmith HB User
    Re: Doxycycline

    Quote:
    Originally Posted by ShowGal
    My derm put me on Doxycycline and Avita, and I've been almost completely clear since the first week. I take 100M twice a day and use Avita at night. He also wanted me to use Clindamycin Phosphate Lotion in the mornings, but I tried that the second week and after two days it gave me a HORRIBLE rash like outbreak of tiny pimples, so I stopped using it since I was clearing nicely without it. I'm now on my fourth week and so far everything is going really well. There seems to be a high opposition to antibiotics/oral meds on this board, but it was the one thing I hadn't tried, and I figured it can't be any worse than some of the stuff that gets put in our food these days!

    I was prescribed Doxycycline and took it a couple times but it always made me feel sick, even when taking with food. Anyway, I am thinking about trying it again. How long did your doctor tell you that you would have to be on the Doxycycline? Is it ok to take an antibiotic for a long period of time? I guess that's another reason why I didn't continue. I never thought to ask the doctor how long I would have to use it.

     
    Old 03-23-2004, 09:17 AM   #6
    KimRick
    Inactive
     
    Join Date: Jul 2003
    Location: Hollywood, FL - USA
    Posts: 999
    KimRick HB User
    Re: Doxycycline

    I've been on doxy, 100 mg once a day, for almost a year and I'm pretty much clear right now. I'm also on benzaclin, which I use at night. I've had no problem with the doxy. I have noticed that when I take it on an empty stomach, it almost makes my stomach turn. I usually take it with a swig of milk and I'm fine after that! Other than the stomach aches on an empty stomach, I've had nothing but success with it!

     
    Old 03-23-2004, 05:23 PM   #7
    triggert
    Senior Member
     
    triggert's Avatar
     
    Join Date: Dec 2003
    Posts: 122
    triggert HB User
    Re: Doxycycline

    Quote:
    Originally Posted by mbdsmith

    I was prescribed Doxycycline and took it a couple times but it always made me feel sick, even when taking with food. Anyway, I am thinking about trying it again. How long did your doctor tell you that you would have to be on the Doxycycline? Is it ok to take an antibiotic for a long period of time? I guess that's another reason why I didn't continue. I never thought to ask the doctor how long I would have to use it.
    The Doxycycline seems to be working ok so far. The doctor gave me a 2 month supply. If it doesn't cure up in that 2 months then I'm just doomed to have Acne until it goes away on its own (if it ever does). I have always thought that if you take an antibiotic for a long period of time your body becomes immune to it but I could be wrong. If thats the case it might hurt you later on if you needed it when you got sick or something.

    Trigg

     
    Old 03-23-2004, 06:16 PM   #8
    ShowGal
    Junior Member
     
    ShowGal's Avatar
     
    Join Date: Jun 2001
    Posts: 12
    ShowGal HB User
    Re: Doxycycline

    I actually called the doctor today (but all I really got to talk to was the nurse - don't you hate that!) to find out just how long I was suppose to keep taking it, since when it was prescribed it was a let's see how it goes type thing. She said I definitely need to keep taking it twice a day for 6 weeks to be effective, then change to once a day for a bit, and then go off completely but keep some around for flare-ups. She was really surprised to hear I was already clear, but things weren't really that bad to begin with. I just got frustrated with dealing with it on a constant basis for so long.

    I haven't had any side effects, and I even have a very sensitive stomach. I don't even always take it with food or a full glass of water. I guess I'm lucky. I really don't know the answer to your question about taking an antibiotic for a long time. I'd probably be concerned if it was going to be on it more than a couple months. Right now I'm just happy I found something that works.

     
    Old 03-23-2004, 08:56 PM   #9
    Sable
    Senior Member
    (female)
     
    Sable's Avatar
     
    Join Date: Jan 2004
    Location: California
    Posts: 108
    Sable HB User
    Re: Doxycycline

    Quote:
    Originally Posted by ShowGal
    You're right. Avita is just a lower strength of a topical like Retin-A. I don't think there was any initial breakout because I'm positive when I did breakout it was the Clindamycin that caused it.

    I've read posts that people have broke out worse after they stop antibiotics. Let's hope that doesn't happen to us!

    As long as you do what the doctor says, and you wean yourself off the antibiotics, then you should be fine..Your body should level itself out.
    My Aunt was put on Penicillin (like us) 5 years ago for a strange break out she had (she never had acne..and at 35, she looked like she was going through puberty again). She said she was on antibiotics for 6 months... now she is fine. Hasn't had a break out since. Just take good care of your skin... Make sure you keep it clean, and don't take for granted the fact that your acne went away... I know I did...and it got me into trouble...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Unresponsive Doxycycline Redneck Joe Acne 2 01-01-2008 02:34 PM
    Doxycycline Story np1981 Eye & Vision 34 12-02-2006 03:24 PM
    Doxycycline and ortho tri cycline lo iHEARTsummer Acne 4 02-05-2006 02:02 PM
    Doxycycline Use for Arthritis in the TMJ's CherylL24 TMJ Disorder -TemporoMandibular Joint 1 11-29-2005 07:12 AM
    Brevoxyl Creamy Wash & Doxycycline Combo Soul Astray Acne 3 07-11-2005 09:02 PM
    Doxycycline - Tempting Fate Ratman Acne 11 04-27-2004 06:05 PM
    Doxycycline Heartburn 911 HELP! LorenzoMom Drug Interactions / Side Effects 5 03-18-2004 10:27 AM
    Doxycycline - What should I take with it? rhienhold Acne 2 01-21-2004 05:50 PM
    doxycycline xandrr Eye & Vision 29 01-04-2004 08:34 PM
    Doxycycline dgp54 Acne 7 12-27-2003 05:19 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:33 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!